Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Why am i getting bruises after blood donation ?

I am a 33 years old female, 5 foot 5 inches, weighing around 118-120 pounds. Although I do sometimes bruise easily from impact to limbs , I have a concern about bruising that was caused by attempting to donate blood to the local blood bank. (my first attempt ever) The technician that tried to stick me failed repeatedly and had her supervisor to come adjust. The supervisor accessed the vein on the first try but said it was too late since I was already bruised -she could tell both from feeling the nearby skin and from my discomfort- and said to discontinue the donation. I used a cold pack that day to try and prevent the bruise from getting too big. But returned to the blood bank 48 hrs later since I had started experiencing some intermittent tingling in my hand and forearm below the inner elbow donation site. They gave me heat packs that I have used each evening before going to bed and said to take pain relief (Ibuprofen) every 4-6 hrs for the discomfort -I got a 2nd opinion from my own physician s nurse who said aspirin might be more effective and that the tingling could be normal for a couple days. I am wondering how long the tingling is normal and whether I might have a clot in my arm or not. It has now been just over 3 and a half days since the bruising incident and I still have intermittent hand and forearm tingling.
Asked On : Sun, 24 Jul 2011
Answers:  1 Views:  326
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
welcome to healthcaremagic forum
it is very common to have bruise and tingling after vein puncture
you need not to wory
it will be okay in 5 -7 days
apply topical antibiotic cream twice a day
there is no chance of any clots ,so dont worry about it .
so be relax and enjoy life
i hope i have answered your question

dr gaurav patel ,ahmedabad
Answered: Tue, 26 Jul 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor